TSW:  day 10 of no topical steroids

What was once a couple of troublesome dry areas on my face has blown into a full face flare up. Even my eyelids and ears are dry.  My face is slightly inflamed and swollen.  It hasn’t turned red or sunburnt looking.  The back of my neck feels the weirdest.  The rest of me seems to be fine .

I’d like to think the Bax 3000 treatments are keeping my symptoms mild because I’ve gotten much worse in the past.  In the past, my face would get very inflamed and red.  I thought my skin reactions were due to stress.  My rehearsal schedule was demanding.  My director would look at me and ask what’s wrong with my face.  I would be prescribed a topical steroid to get things under control.  Nearer curtain time if I hadn’t cleared up yet, my dermatologist would put me on oral steroids.

I would clear up and slowly decline back to having dry, red blotchy angry areas on my face….then my neck …then my arms….then my back….Many times even my eyeballs felt dry.  It didn’t matter if I drank five pints of water or fifteen pints.

After two cycles of oral steroids and angry skin in a row, I decided to take an alternative route.  I found I couldn’t afford my condition.  Futile appointments with doctors who only knew the steroid path was getting expensive.  And the medicine was too strong and dangerous to use long term.

My chiropractor introduced me to the Bax 3000 back in 2011.   It’s biofeedback technology and it’s perhaps too modern (it’s not mainstream).  I wish it was more available.  If you live somewhere where it is available, do it.  Fortunately for me, the technology is available fifteen minutes away in Glendale.  My skin has been relatively calm since using the technology.

But I had these dry areas that would annoy me.  Sometimes I would request a Bax appointment for maintenance and sometimes I would put on hydrocortisone.  Most recently I was resorting to topical steroids.  It was less expensive.

Tube of medicine less than five bucks versus single Bax treatment forty dollars.  The steroids won.

It took me a while to understand that I lost big time with that decision.  Fast forward a couple of seasons.  I added  Chinese medicine and acupuncture to the equation (they were covered in my health care plan) and still “eczema” was not under control.  I decided to take on Bax treatments again but not before finding out about ITSAN and a constellation of people around the world dealing with similar skin issues.  Stop steroids was the mantra.

I’m on day ten of no steroids and I’ve had two Bax treatments to calm the withdrawal reaction.  My face is dry and peeling but not as intensely as before.  My skin is not as angry either.  It’s a calmer inflammation.  And I’m hoping that with Bax treatments it will only bring on calmer healthy skin.

Until then, I’m grateful for supportive friends and family.  It’s not an easy transition but I am optimistic thanks to other bloggers who’ve shared their story.

Now off to ice my face before teaching…

jnet

Advertisements

~ by jnetsworld on June 15, 2015.

Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: